City Research Online

Approximations for quantiles of life expectancy and annuity values using the parametric improvement rate approach for modelling and projecting mortality

Haberman, S., Denuit, M. and Renshaw, A. E. (2013). Approximations for quantiles of life expectancy and annuity values using the parametric improvement rate approach for modelling and projecting mortality. European Actuarial Journal, 3(1), pp. 191-201. doi: 10.1007/s13385-013-0065-9

Abstract

In this paper, we develop accurate approximations for medians of life expectancy and life annuity pure premiums viewed as functions of future mortality trends as predicted by parametric models of the improvement rates in mortality. Numerical illustrations show that the comonotonic approximations perform well in this case, which suggests that they can be used in practice to evaluate the consequences of the uncertainty in future death rates. Prediction intervals based on 5% and 95% quantiles are also considered but appear to be wider compared to simulated ones. This provides the practitioner with a conservative shortcut, thereby avoiding the problem of simulations within simulations in, for instance, Solvency 2 calculations.

Publication Type: Article
Additional Information: The final publication is available at Springer via http://dx.doi.org/10.1007/s13385-013-0065-9
Publisher Keywords: Life annuity, life expectancy, mortality projection, comonotonicity, simulation
Subjects: H Social Sciences > HB Economic Theory
Departments: Cass Business School > Actuarial Science & Insurance
URI: http://openaccess.city.ac.uk/id/eprint/4051
[img]
Preview
PDF - Accepted Version
Download (336kB) | Preview

Export

Downloads

Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login